Florida, 2006Tornado in Florida, August 21, 2006
August 21, 2006 · NWS MLB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 21, 8:15 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 21, 8:15 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EDT MON AUG 21 2006
.DISCUSSION...
CURRENT...SFC METARS INDICATE BROAD LOW LEVEL RIDGE AXIS IS ACROSS
THE NRN HALF OF THE STATE THIS MORNING. WATERVAPOR/RUC H25 ANLYS
SHOWS THE CYCLONIC SHEAR AXIS HASNT QUITE MADE IT HALFWAY UP THE
STATE YET...WITH THE EMBEDDED UPPER VORTEX ALONG THE EAST COAST NR
KVRB. SOUTH OF THE AXIS...PLENTY OF H25 DIVG INDICATED ACROSS THE
SRN THIRD STATE. ASCD LIFT HELPED SPARK COASTAL CONVECTION WHICH
FORMED AROUND 08Z IN MOIST SE FLOW. PER KMLB 88D... THIS ACTIVITY
HELD TOGETHER NWD THRU I.R. CO...BUT THEN FELL APART RAPIDLY AS IT
CROSSED THE SHEAR AXIS. MORNING RAOBS SHOW DEEP SE FLOW UP THRU H60
AT TBW-KXMR WITH PWATS RANGING FROM ABOUT 1.8/1.9 ACROSS THE NRN
HALF OF THE STATE TO 2.1 ACROSS SOUTH FL.
TODAY...FCST SEEMS PRETTY STRAIGHTFORWARD. DEEP SE FLOW SHOULD ALLOW
FOR DEVELOPMENT/STEADY INLAND PROGRESS OF THE ECSB. SUFFICIENT
MOISTURE ACROSS ENTIRE CWA SHOULD MAKE FOR POPS NR MAV NUMBERS.
PLAN TO TWEAK UP ABOUT 10% AND GO WITH 80 FOR THE SRN 3 COS...AND 70
(60) FOR THE NORTH-CTRL INTR (COAST).
&&
.MARINE...BUOY/C-MAN OBS SHOW SE-S FLOW ABOUT 10-12KT OVER THE CWA
WITH 2-3FTR SEAS. SPEEDS NOT LIKELY TO DECREASE DUE TO DIURNAL
ENHANCEMENT VIS LCL SEA BREEZE CIRC...SO WILL BUMP UP SPEEDS BY
ABOUT 5KT.
&&
.AVIATION...IFR TSRA COVERAGE SHOULD BE PRETTY WDSPRD TODAY. BEST
CHC FOR ACTIVITY NR THE COASTAL AERODROMES WILL BE 16Z-20Z...AND
20Z-24Z INLAND...GIVE OR TAKE AN HR OR TWO.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...CRISTALDI
LONG TERM....PENDERGRAST
Hazardous weather outlook, Aug 21, 4:00 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT MON AUG 21 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
220900-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...THUNDERSTORM IMPACT...
THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS AN
AREA OF LOW PRESSURE IN THE MID LEVELS OF THE ATMOSPHERE MOVES
ACROSS THE STATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER
THIS MORNING ACROSS THE COASTAL COUNTIES BEFORE SPREADING
NORTHWESTWARD AND BECOMING MORE WIDESPREAD THIS AFTERNOON. THE
STRONGEST STORMS...LOCATED MAINLY WEST OF A LINE STRETCHING FROM
DAYTONA BEACH THROUGH KISSIMMEE AND TOWARDS INDIANTOWN WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL
AND WIND GUSTS UP TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND LIGHTNING STORMS WILL REMAIN A THREAT THROUGH
THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Tornado, Okeechobee
- When
- August 21, 1:18 PM EST
- Where
- Okeechobee County, 10 mi NE of Okeechobee
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 27.350, -80.717
Both the Okeechobee County Sheriffs office and the St. Lucie County Emergency Management simultaneously reported a small tornado on the ground just west of the Okeechobee - St. Lucie county line. No significant damage was found.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525757.